Florida, 2017

Wildfire in Florida, March 5, 2017

March 5, 2017 · NWS TBW · 1 event in 1 county or zone

A fire started by children became out of control and damaged homes and vehicles before fire crews contained the fire later that same day.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

A fire started by children became out of control and damaged homes and vehicles before fire crews contained the fire later that same day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 5, 8:48 AM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 5, 8:48 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
848 AM EST Sun Mar 5 2017

.DISCUSSION...
High pressure is in place to the NE of the area causing a
moderate E/NE wind flow over the area becoming gusty in the
late morning and afternoon. Have adjusted afternoon high
temperatures a degree or two, especially near the coast for
the update. Moisture is moderating across the area, but
there may still be some pockets with RHs below 35 percent
this afternoon mainly across coastal counties from Tampa Bay
south through to Lee county. This, combined with the winds,
may allow for isolated pockets of instantaneous Red Flag
conditions for fire weather concerns, but it is not expected
to be widespread.

&&

.AVIATION...
VFR conditions expected through the period with gusty E/NE
winds and SCT-BKN cloud layers generally above 035.

&&

.MARINE...
Buoys showing SCA conditions verifying over the coastal
waters except over Tampa Bay and Charlotte Harbor. These
conditions are expected to continue through tonight and into
early Monday morning, and then taper off through the late
morning and afternoon, before surging again after sunset. No
changes to the update or MMW.

&&

.Preliminary Point Temps/PoPs...
TPA  77  59  77  61 /  10   0  10   0
FMY  80  59  78  60 /  10  10  10  10
GIF  76  58  75  58 /  10  10  20   0
SRQ  80  58  76  61 /  10   0  10   0
BKV  76  56  75  56 /   0   0  10   0
SPG  76  62  76  64 /  10   0  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory until 5 PM EST this afternoon for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Hillsborough-Inland
     Lee-Inland Manatee-Inland Sarasota-Polk.

Gulf waters...Small Craft Advisory until 10 AM EST Monday for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Waters from Bonita Beach to Englewood FL
     out 20 to 60 NM-Waters from Englewood to Tarpon
     Springs FL out 20 to 60 NM-Waters from Tarpon Springs
     to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...72/Noah
DECISION SUPPORT...69/Close
Hazardous weather outlook, Mar 5, 4:17 AM EST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
417 AM EST Sun Mar 5 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-051600-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
417 AM EST Sun Mar 5 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.Day One...Today and Tonight.

...HIGH WIND IMPACT...
Gusty winds in the 20 to 25 MPH range will affect the region.
High profile vehicles should use extra caution especially if
traveling over bridges or high overpasses.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots will continue across the coastal
waters this morning. Although a period of winds under advisory
level is expected this afternoon near the coast...winds are
expected to quickly build back to advisory levels this evening.
The strong winds will result in rough seas...and hazardous boating
conditions for small craft.

.Days Two through Seven...Monday through Saturday.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots will continue across portions of
eastern Gulf of Mexico Monday morning. Although a period of winds
under advisory level is expected Monday afternoon near the
coast...winds are expected to quickly build back to advisory
levels Monday evening. The strong winds will result in rough
seas...and hazardous boating conditions for small craft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Mroczka

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Inland Lee

When
March 5, 12:00 PM EST to 9:00 PM EST
Where
Inland Lee forecast zone
Reported by
Emergency Manager
Coordinates
26.625, -81.849 (the zone’s center; the record gives no point)

A fire that was initially started by children became out of control on the afternoon of the 5th and damaged 6 residences, and destroyed 3 vehicles and 2 boats. Fire crews got the fire under control later that evening, after a total of 405 acres were burned.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 674660.